Jump to content

Newbie, starting effexor, tapering lexapro


Recommended Posts

Hi Everyone

This is my first post although I have been lurking for awhile.

Here is my AD situation.

In the past ten years (i'm 30) I have been on prozac, celexa, celexa and then lexapro. I took each following a majpr episode of depression and then tapered off after a year or so, this was repeated about every two years. Three years ago I hit a very scary patch of depression (following an asshole tdoc's advice to quit meds and not go back on them even when I was feeling suicidal- that's a whole nother story). Anyway, I fired the tdoc and went on lexapro which I have now been on for two years. Have to say for whatever reason it did not take away all of the depression symptoms like previous meds but did an ok job and I could function.

About 6 months ago I stared feeling like I had hit a plateau so I reduced my lex from 20mg to 10mg. This was a mistake. I started feeling depressed and had a hard time functioning ie I kept thinking my roommates and friends hated me and became very needy. So I went back to 20mg. After a few weeks I hit a major patch o' depression and started grieving a relationship that had ended 2 years ago. Ok some grieving is healthy but this was reaching nonproductive scary grief.

I felt like I was sliding into something major so i increased my lex to 40mg. Note: I had not been seeing a pdoc just a pretty ignorant GP. I did decide to find a decent pdoc and told him the above. He advised me to stay on the 40mg lex and see how I felt after a couple weeks. At 2 weeks I felt about 25% better so he told me to wait another 2 weeks. At 3 weeks total on the 40mg, I started having extreme fatigue. i don't know if it was the lex or the depression but I could only work about 3 hours at my job and then I would have to go home. I was afraid I was going to lose my job. So the pdoc switched me to effexor. I started one week at 37.5 effexor , 30mg lex and am now finishing my second week which consisted of 75mg and 20mg lex. I am feeling about 40% better but I have some pretty extreme side effects. Don't know if they are because of the effexor, tapering of lex or just plain depression (my depressed state also has a high degree of anxiety) involved. Basically I am still having the extreme fatigue, lethargy but I am dealing better with it but sometimes I feel a lot of anxiety, agitation. It feels like its getting better but sometimes it feels almost manic. That is the hardest to deal with.

Ok . thanks for bearing with me if you've gotten this far. My first post ever so I had to get it all out. Anyway I would appreciate any comments on the above. My pdoc is decent but he doesn't have time for a lot of questions. I see him tomorrow. I am a bit concerned about effexor withdrawal but its better than depression and I have pretty much faced the fact I will be on meds the rest of my life. I just feel like maybe I didn't give lex long enough to work on the 40mg because of the side effects. Maybe they would have gone away? I know its usually a better option than effexor overall for most people but maybe the SSRIs finally pooped out on me?

Thanks in advance from the bottom of my depressed heart

E

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...